I'm a 37 yr old woman and had my gall bladder removed 5 months ago. I started experiencing diarrhea about 2-3 weeks after surgery and have had chronic watery (often yellow) diarrhea as well as weight loss (14 lbs to date) ever since. I'm tall and fairly thin (now weigh 124 and was 138 a few months ago) so the weight loss is quite apparent to those who know me. My appetite is pretty much poor although i'm constantly drinking fluids to keep hydated due to the diarrhea. I'm wondering if this is just something to live with or if it might be something more serious since i've been losing weight without dieting. I would really appreciate any thoughts. I have an appt with the GI who did my gall bladder surgery next week to discuss. THANK YOU
If you're not following a low fat diet you may want to consider that. Many people unfortunately experience diarrhea after GB surgery and fats can sometimes have a lot to do with it. In addition, if you can't bring it under control, ask the doc to try something questran, a bile-binding resin. It may be helpful.
thank you CalGal....actually i do eat pretty low fat in general - an occasion treat here and there but otherwise a healthy eater. The problem is haven't been hungry and with feeling so crummy, food doesn't always look so good to me. I eat bananas and yogurt every day to try and help with the diarrhea and immodium on really bad days, but otherwise nothing really works. I'm hoping for some relief and to stop losing weight soon so i'll ask the doctor about questran. I'm also wondering if it might be a malabsorption type of thing at this point too - i don't know.
I just had my gallbladder out about a month ago and suffering daily with the same problem and now the surgeon is doing a colonoscopy on me the end of this month to find out if something else is going on. Im down to 105 lbs and cant afford to lose anymore weight. Deb
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.